• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Ziagen (abacavir sulfate)

Health professionals are notified of severe hypersensitivity reactions following reintroduction with Ziagen. Fatal hypersensitivity reactions are a described risk associated with the use of abacavir. Recent reports indicate that severe or fatal hypersensitivity reactions can occur within hours after Ziagen reintroduction in patients who have no identified history or unrecognized symptoms of hypersensitivity to abacavir therapy.

[July 2000 - Letter - Glaxo Wellcome Inc.]

 

Health professionals are notified of a revised WARNING in the labeling for Ziagen about fatal hypersensitivity reactions to abacavir in patients presenting with respiratory symptoms.

[January 24, 2000 - Letter - Glaxo Wellcome Inc.]